Alert archive / Mississippi / Special Weather Statements in 2015

Special Weather Statement, NWS Jackson, MS

July 1, 2015Newton County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 1, 2015, 7:02 PM CDT for Newton County, Mississippi. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2015, 7:02 PM CDT (00:02 UTC)
Expired
Jul 1, 2015, 7:45 PM CDT
In force
43 min
Issued by
NWS Jackson, MS

County Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 86 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
140 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1692 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WWUS84 KJAN 020002
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CDT WED JUL 1 2015
 
MSZ051-057-020045-
NEWTON MS-JASPER MS-
702 PM CDT WED JUL 1 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JASPER AND
SOUTHEASTERN NEWTON COUNTIES UNTIL 745 PM CDT...

AT 701 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER GARLANDVILLE...OR NEAR NEWTON...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN JASPER
AND SOUTHEASTERN NEWTON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...CHUNKY AND HICKORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3216 8917 3228 8918 3234 8892 3218 8892
TIME...MOT...LOC 0001Z 259DEG 19KT 3223 8910 

$$

DC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:54 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jul 1, 2:54 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT WED JUL 1 2015

.SHORT TERM...SCATTERED SHOWERS/STORMS ONGOING THIS AFTERNOON ACROSS
SOUTHERN PARTS OF THE FORECAST AREA. THIS ACTIVITY SHOULD DISSIPATE
THIS EVENING LEAVING A MAINLY DRY OVERNIGHT PERIOD. ALSO...ACTIVITY
HAS NOT DEVELOPED IN THE GOLDEN TRIANGLE AREA SO HAVE REMOVED THE
LIMITED SEVERE RISK IN THE HWO AND ONLINE GRAPHIC.

DESPITE TROFFING ACROSS THE REGION...LATEST MODEL GUIDANCE SUGGESTS
LIMITED STORM ACTIVITY FOR THURSDAY. THIS WILL ALLOW AFTERNOON HIGHS
TO CLIMB INTO 92-95 RANGE. MODELS SHOW THE TROF DEEPENING SOMEWHAT
BY FRIDAY INTO THE WEEKEND. THIS SHOULD LEAD TO MORE WIDESPREAD
ACTIVITY WITH MODELS HINTING AT SOME DISTURBANCES POSSIBLY LEADING TO
ONE OR MORE ORGANIZED STORM CLUSTERS...ESPECIALLY NORTH OF INTERSTATE
20. /SW/

.LONG TERM...SATURDAY THROUGH NEXT TUESDAY...AN ACTIVE STORM PATTERN
LOOKS POSSIBLE FOR THE INDEPENDENCE DAY WEEKEND. THEN...OUR HEIGHTS
WILL INCREASE FROM THE WEST AS THE MID LEVEL RIDGE SPREADS EAST FOR
EARLY NEXT WEEK. THE SURFACE RIDGE OVER THE NORTHERN GULF WILL BECOME
ORIENTED MORE ALONG THE GULF COAST. TOGETHER THESE RIDGES WILL RESULT
IN MORE ISOLATED COVERAGE OF DIURNAL CONVECTION. THERE REMAINS SOME
TIMING DIFFERENCES WITH THE SHORTWAVES IN THE MODELS WHICH WILL
AFFECT THE MEAN TROUGH OF THE EASTERN US. MODELS SUGGESTS THAT THIS
BOUNDARY WILL REMAIN THE FOCUS FOR CONVECTION THROUGH THE WEEKEND.
RIDGING SURFACE AND ALOFT IS EXPECTED TO STRENGTHEN OVER OUR CWA ON
MONDAY INTO TUESDAY. THIS WILL RESULT IN WARMER CONDITIONS WITH
MOSTLY DIURNAL RAIN CHANCES OVER OUR CWA ALONG WITH GENERALLY NORMAL
HIGH AND LOW TEMPS. LOOKING BEYOND THE ENSEMBLES AND MODELS SHOWS THE
TROUGH AND RIDGE UPPER PATTERN REDEVELOPING ACROSS THE REGION AGAIN.
/17/SW

&&

.AVIATION...ALL SITES ARE VFR THIS AFTERNOON AND EXPECT THIS TO
CONTINUE THROUGH THE EVENING HOURS FOR MOST SITES. TSTMS ARE
DEVELOPING OVER THE SOUTHWESTERN PORTIONS OF THE AREA AND THIS MAY
BRING TEMPO MVFR/IFR CONDITIONS TO JAN/HKS/MEI AND HBG INTO THE
EVENING HOURS. EXPECT THE TSTM ACTIVITY TO DIMINISH BY SUNSET. SOME
MORNING STRATUS MAY BRING MVFR/IFR CONDITIONS TO PORTIONS OF THE
AREA AFTER 09Z. THE WINDS WILL BE SOUTHWESTERLY AT 8-10KTS WITH
HIGHER GUSTS THIS AFTERNOON BECOMING LIGHT OUT OF THE SOUTHWEST
OVERNIGHT./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       91  73  93  73 /  16  30  13  13
MERIDIAN      89  72  93  69 /  36  22  28  15
VICKSBURG     91  73  93  72 /  15  18  13  14
HATTIESBURG   92  73  94  73 /  38  28  19  10
NATCHEZ       92  73  91  73 /  34  20  19  10
GREENVILLE    91  74  93  73 /  16  19  17  39
GREENWOOD     90  74  92  70 /  32  26  17  39

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jul 1, 2:33 PM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT WED JUL 1 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
021945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
233 PM CDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

15

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 1, 4:20 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
420 PM CDT WED JUL 1 2015

MSZ072-073-012145-
LAMAR MS-MARION MS-
420 PM CDT WED JUL 1 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MARION AND WEST CENTRAL
LAMAR COUNTIES UNTIL 445 PM CDT...

AT 420 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR COLUMBIA...MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BUNKER HILL AROUND 430 PM CDT.
  IMPROVE AROUND 440 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3128 8996 3139 8986 3139 8982 3143 8983
      3144 8982 3144 8974 3126 8956 3116 8981
TIME...MOT...LOC 2120Z 239DEG 17KT 3130 8979

DC
Special weather statement, Jul 1, 5:09 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
509 PM CDT WED JUL 1 2015

MSZ074-012245-
FORREST MS-
509 PM CDT WED JUL 1 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FORREST COUNTY UNTIL
545 PM CDT...

AT 508 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER HATTIESBURG...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PETAL AROUND 515 PM CDT.
  SUNRISE AROUND 520 PM CDT.
  MACEDONIA AROUND 535 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3125 8935 3134 8935 3135 8942 3144 8921
      3143 8915 3122 8915 3116 8925
TIME...MOT...LOC 2208Z 253DEG 17KT 3131 8929

DC
Local storm report, Jul 1, 5:26 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
526 PM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND GST     COLUMBIA                31.26N 89.83W
07/01/2015  E50.00 MPH       MARION             MS   BROADCAST MEDIA

            THE AWNING OF A GAS STATION WAS DAMAGED

0429 PM     FLASH FLOOD      COLUMBIA                31.26N 89.83W
07/01/2015                   MARION             MS   BROADCAST MEDIA

            WATER REPORTED UP TO THE BOTTOM OF CAR DOORS

&&

DL
Special weather statement, Jul 1, 5:31 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT WED JUL 1 2015

MSZ054-055-012300-
SIMPSON MS-COPIAH MS-
531 PM CDT WED JUL 1 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL COPIAH AND WESTERN
SIMPSON COUNTIES UNTIL 600 PM CDT...

AT 531 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER UNION...OR 9 MILES WEST OF PINOLA...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  HARRISVILLE AROUND 545 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE GEORGETOWN.

LAT...LON 3176 9013 3184 9022 3204 9005 3193 8992
TIME...MOT...LOC 2231Z 223DEG 21KT 3189 9013

DC
Special weather statement, Jul 1, 7:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CDT WED JUL 1 2015

MSZ051-057-020045-
NEWTON MS-JASPER MS-
702 PM CDT WED JUL 1 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JASPER AND
SOUTHEASTERN NEWTON COUNTIES UNTIL 745 PM CDT...

AT 701 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER GARLANDVILLE...OR NEAR NEWTON...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN JASPER
AND SOUTHEASTERN NEWTON COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...CHUNKY AND HICKORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3216 8917 3228 8918 3234 8892 3218 8892
TIME...MOT...LOC 0001Z 259DEG 19KT 3223 8910

DC

Nearby

Special Weather Statements in Mississippi, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.